Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Hastings, NE

May 4, 2007Franklin County, Nebraska

NWS Hastings, NE issued this flash flood warning at May 4, 2007, 10:48 PM CDT for Franklin County, Nebraska. It took effect at May 4, 2007, 10:54 PM CDT. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 4, 2007, 10:48 PM CDT (03:48 UTC)
In effect from
May 4, 2007, 10:54 PM CDT
Expired
May 5, 2007, 4:45 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Whole counties

County Franklin County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 11:15 PM CDTHEAVY RAIN 2.35Franklin, NEMEASURED 2.35 INCHES IN PAST 2 HOURS.
May 5, 12:15 AM CDTHEAVY RAIN 1.91Riverton, NE
May 5, 1:38 AM CDTFLASH FLOODNaponee, NEBRIDGES SOUTH OF NAPONEE AND EAST OF FRANKLIN HAVE BEEN REPORTED WASHED OUT. WATER OVER MANY ROADS WITH WIDESPREAD FLOODING REPORTED BY LAW ENFORCEMENT AND EMERGENCY MANAGEMENT ACROSS FRANKLIN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 050354
FFWGID
NEC061-050945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1048 PM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 445 AM CDT

* AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  FRANKLIN...NAPONEEE...RIVERTON...BLOOMINGTON...UPLAND...HILDRETH   
  AND CAMPBELL.

RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN IN THE 
WARNED AREA. NEARLY 2 INCHES OF RAIN WAS REPORTED IN THE TOWN OF 
FRANKLIN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED 
IN THE NEXT FEW HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

RIVERS AND CREEKS SUSCEPTIBLE TO FLOODING INCLUDE THE REPUBLICAN 
RIVER...COTTONWOOD CREEK...CENTER CREEK...REBECCA CREEK...TURKEY 
CREEK...AND LOST CREEK. 

MINOR FLOODING HAS BEEN REPORTED IN THE TOWN OF FRANKLIN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3999 9919 3999 9871 4018 9870 4035 9871
      4035 9918

$$

KB
2 follow-up statements
000 
WGUS73 KGID 050653
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
144 AM CDT SAT MAY 5 2007

NEC061-050945-
FRANKLIN NE-
144 AM CDT SAT MAY 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
FRANKLIN COUNTY...

AT 138 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
FLOODING ACROSS FRANKLIN COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FRANKLIN...BLOOMINGTON...RIVERTON...NAPONEE...UPLAND...HILDRETH AND 
CAMPBELL.

RADAR ESTIMATES RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN IN THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
POSSIBLE IN THE NEXT FEW HOURS.

AT 138 AM CDT...LOCAL LAW ENFORCEMENT REPORTED WASHED OUT BRIDGES 
SOUTH OF NAPONEE AND EAST OF FRANKLIN...WITH WATER COVERING MANY 
ROADS THROUGHOUT THE COUNTY. 

RIVERS AND CREEKS SUSCEPTIBLE TO FLOODING INCLUDE THE REPUBLICAN 
RIVER...TURKEY CREEK...COTTONWOOD CREEK...CENTER CREEK...AND 
THOMPSON CREEK. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3999 9919 3999 9871 4018 9870 4035 9871
      4035 9918

$$

KB
000 
WGUS73 KGID 050751
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
243 AM CDT SAT MAY 5 2007

NEC061-050945-
FRANKLIN NE-
243 AM CDT SAT MAY 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
FRANKLIN COUNTY...

LOCAL LAW ENFORCEMENT OFFICIALS HAVE REPORTED WIDESPREAD FLASH 
FLOODING ACROSS THE COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FRANKLIN...BLOOMINGTON...NAPONEE...RIVERTON...UPLAND...HILDRETH AND 
CAMPBELL. 

AT 245 AM CDT...THE THOMPSON CREEK AT RIVERTON WAS OUT OF ITS BANKS. 
RAPID RISES AND FLASH FLOODING SHOULD ALSO BE EXPECTED ALONG THE 
REPUBLICAN RIVER AND ITS TRIBUTARIES INCLUDING TURKEY 
CREEK...CRYSTAL CREEK...AND REBECCA CREEK...IN ADDITION TO THOMPSON 
CREEK. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3999 9919 3999 9871 4018 9870 4035 9871
      4035 9918

$$

KB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 4, 2:41 PM CDT, 8 hours 7 minutes earlier.

Area forecast discussion, May 4, 2:41 PM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CDT FRI MAY 4 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FORECAST
CHALLENGE CONTINUES TO BE CHANCES OF SEVERE WEATHER.

WATER VAPOR IMAGERY AND UPPER AIR DATA CONTINUED TO INDICATE A BROAD
UPPER TROUGH OVER THE WESTERN U.S. WITH UPPER RIDGING EVIDENT FROM
CENTRAL CANADA THROUGH THE OHIO AND TENNESSEE VALLEYS. MOSTLY CLOUDY
SKIES WERE NOTED OVER MUCH OF THE CENTRAL PLAINS EXCEPT FOR AREAS OF
CLEARING OVER SOUTHWEST KANSAS AND NORTHWEST NEBRASKA. SURFACE
OBSERVATIONS CONTINUED TO INDICATE A CONVERGENT BOUNDARY STRETCHING
SOUTHWEST TO NORTHEAST FROM SOUTHEAST COLORADO TO NORTH CENTRAL
NEBRASKA. SOME STORMS WERE INITIATING ALONG THE CONVERGENT BOUNDARY
AND MOVING PARALLEL TO THE BOUNDARY AS WELL AS THE FLOW ALOFT.

TONIGHT...MANY FACTORS COME TOGETHER FOR THE PRODUCTION OF
WIDESPREAD SEVERE WEATHER. THE WESTERN STATES UPPER TROUGH WILL
CONTINUE TO PROGRESS EASTWARD WITH A LOW CENTER CLOSING OFF IN THE
VICINITY OF SOUTHEAST UTAH. AHEAD OF THE UPPER TROUGH...A DIFFLUENT
SOUTH-SOUTHWEST FLOW ALOFT DEVELOPS OVER NORTHWEST NEBRASKA AND WILL
CONTINUE TO AID IN THE DESTABILIZATION OF THE LOCAL ATMOSPHERE WHERE
THE WEAK CONVERGENT BOUNDARY EXISTS. AT THE SURFACE...A DRYLINE
CURRENTLY OVER EASTERN COLORADO WILL PUSH EASTWARD INTO WESTERN
KANSAS WITH STRONG SURFACE LOW PRESSURE DEVELOPING IN THE SAME AREA.
DYNAMICS ASSOCIATED WITH THE DRYLINE WILL LEAD TO ENHANCED
CONVECTIVE ACTIVITY FROM OUR SOUTHWEST. ACROSS THE REMAINDER OF THE
AREA...A SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THE
DEEPENING SURFACE LOW OVER WESTERN KANSAS. THE LOW LEVEL JET WILL
HELP TO ADVECT ADDITIONAL MOISTURE INTO AN ALREADY MOIST BOUNDARY
LAYER WHERE PRECIPITABLE WATER VALUES ARE AT OR ABOVE 1.00 INCH.
ADDITIONALLY...A WEAK WARM FRONT IN THE VICINITY OF THE
KANSAS/NEBRASKA BORDER WILL SET UP FOR AN OVERRUNNING EVENT
BEGINNING AFTER SUNET AND LASTING OVERNIGHT. AS THE NOSE OF THE LOW
LEVEL JET PUNCHES INTO THE AREA...WIDESPREAD THUNDERSTORMS WILL
BEGIN TO DEVELOP WITH SEVERE PARAMETERS INDICATING A GOOD CHANCE FOR
HAIL...WIND AND TORNADOES. CURRENT MESOSCALE DISCUSSION FOR CENTRAL
AND EASTERN NEBRASKA INDICATES A TORNADO WATCH BOX WILL ALSO BE
LIKELY TONIGHT. ADDITIONALLY...THE OVERRUNNING WILL LEAD TO HEAVY
RAINS OVER MANY OF THE NEBRASKA COUNTIES. FOR THIS REASON...WILL
ISSUE A FLASH FLOOD WATCH FOR ALL OF OUR NEBRASKA COUNTIES FOR
TONIGHT.

SATURDAY...THE CLOSED UPPER LOW CENTER MOVES INTO SOUTHEAST
WYOMING/NORTH CENTRAL COLORADO AS THE SURFACE LOW MIGRATES NORTH
INTO WESTERN NEBRASKA AND THE LOW LEVEL JET PERSISTS. AFTER CHANCES
OF PRECIPITATION HIT A MINIMUM DURING THE MORNING
HOURS...THUNDERSTORMS WILL REDEVELOP AND BECOME MORE WIDESPREAD
MIDDAY FORWARD AS THE DRYLINE OVER WESTERN KANSAS PUSHES EASTWARD
AND SURFACE HEATING LENDS TO DESTABILIZATION OF THE ATMOSPHERE.
ADDITIONALLY...SHEAR VALUES WILL INCREASE SUBSTANTIALLY AND WILL
MOST LIKELY SEE A WATCHBOX MUCH EARLIER IN THE DAY THAN TODAY AS
LOW/MID LEVEL LAPSE RATES STRENGTHEN AND CAPES APPROACH 3600 J/KG
WHILE THE LIFTED INDEX PLUNGES TO NEGATIVE 7. LARGE HAIL AND
TORNADOES...AS WELL AS HEAVY RAIN...WILL CONTINUE TO BE THE MAIN
THREATS.

SATURDAY NIGHT...THE CLOSED UPPER LOW TRANSLATES INTO SOUTHEAST
WYOMING WITH THE SURFACE LOW PUSHING INTO THE NORTHERN HIGH PLAINS.
THE DRYLINE WILL CONTINUE TO PUSH EASTWARD WHILE THE NOSE OF A 300
MILLIBAR JET SLIDES INTO WESTERN KANSAS AND NEBRASKA. LARGE
HAIL...TORNADOES AND HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS.

.LONG TERM...SUNDAY MORNING THROUGH FRIDAY NIGHT...FORECAST
CHALLENGE WILL BE CHANCE OF PRECIPITATION THROUGH WEDNESDAY.

SUNDAY MORNING WILL BEGIN WITH THE AXIS OF THE WESTERN TROUGH NEAR
THE SPINE OF THE ROCKY MOUNTAINS. AS HAS BEEN ADVERTISED
CONSISTENTLY...THERE SEEMS TO BE A PIECE OF ENERGY BREAK OFF TO THE
NORTHERN PLAINS BY SUNDAY MORNING AS THE CENTER OF THE OTHER LOW
WITHIN THE TROUGH SETTLES IN THE SOUTHERN ROCKIES. THERE WILL BE A
SERIES OF SHORTWAVE TROUGHS BEING EJECTED FROM THE BASE OF THE
TROUGH...AND TIMING CAN BE VERY DIFFICULT. THE CHANCES OF
PRECIPITATION WILL INCREASE WHEN THESE DISTURBANCES PASS NEARBY AND
OUR CHANCE OF RAIN WILL CONTINUE UNTIL THE TROUGH AXIS PASSES TO OUR
EAST...WHICH WILL PROBABLY BE WEDNESDAY OR WEDNESDAY NIGHT AS HAS
BEEN CONSISTENTLY BEEN PREDICTED.

AS FOR SEVERE WEATHER...IT WILL BE A POSSIBILITY THROUGH
WEDNESDAY...BUT THE RISK SHOULD BE MUCH LESS THAN WHAT IT IS FOR
SATURDAY. INSTABILITY AND SHEAR WILL BE LOWER...BUT MODELS POINT
TOWARD STORMS DEVELOPING ALONG A COLD FRONT ON SUNDAY NIGHT WITH
LARGE SCALE ASCENT PREDICTED NEAR THE SURFACE BOUNDARY. THESE STORMS
WILL BE PRIMARILY ELEVATED WITH WEAKER INSTABILITY AND A WEAKER WIND
PROFILE. UPPER LEVEL JET POSITION IS A BIT UP IN THE AIR WITH THE
GFS AND ECMWF HOLDING IT BACK TO THE WEST. WE WILL CONTINUE TO HAVE
THE POTENTIAL OF ENOUGH MOISTURE AND INSTABILITY TO CONTINUE TO HAVE
AT LEAST A SMALL SEVERE WEATHER THREAT THROUGH TUESDAY.

AS FOR FLOODING POTENTIAL...SUNDAY NIGHT SOUNDINGS ARE SHOWING VERY
SATURATED CONDITIONS FROM THE SURFACE TO THE STRATOSPHERE. VERY HIGH
PW VALUES NEARING 2 INCHES...BUT LIFT MAY BE LIMITED AS WE MAY BE
WEST OF A COLD FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
     MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...NONE.
&&

19/HEINLEIN
Hazardous weather outlook, May 4, 6:22 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT FRI MAY 4 2007

KSZ005>007-017>019-051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TONIGHT.

A MODERATE THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS
EVENING TO OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW
PRESSURE PUSHING A WARM FRONT INTO NORTH CENTRAL KANSAS. THE
HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 8 PM WEST OF A
LINE EXTENDING FROM SMITH CENTER TO BELOIT. THUNDERSTORMS ARE
EXPECTED TO INITIALLY DEVELOP EARLY THIS EVENING WEST OF THE ABOVE
MENTIONED LINE. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH
A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME
SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND
DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN
ADDITION...CONDITIONS WILL BE FAVORABLE FOR TORNADIC STORMS WITH A
FEW OF THESE POSSIBLY PRODUCING SIGNIFICANT TORNADOES...ESPECIALLY
WEST OF HIGHWAY 14. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF
FLASH FLOODING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 8 PM THIS EVENING AND LASTING
INTO THE OVERNIGHT HOURS OVER MOST OF NORTH CENTRAL
KANSAS...ESPECIALLY WEST OF HIGHWAY 14.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-047-060>062-072>075-082>085-051200-
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND WEST OF HIGHWAY 281.

.DAY ONE...TONIGHT.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO
OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW PRESSURE
PUSHING A WARM FRONT INTO THE AREA. THE HIGHEST THREAT OF SEVERE
WEATHER WILL EXIST AFTER 9 PM WEST OF HIGHWAY 183. THUNDERSTORMS
ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN KANSAS THIS
EVENING BUT ARE THEN EXPECTED TO EXPAND NORTH INTO SOUTH CENTRAL
NEBRASKA. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH
LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS
IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...ONE MAYBE TWO ISOLATED
TORNADOES WILL ALSO BE POSSIBLE MAINLY WEST OF HIGHWAY 183 THIS
EVENING. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING
DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING AND LASTING
INTO TONIGHT OVER PORTIONS OF SOUTH CENTRAL NEBRASKA...ESPECIALLY
WEST OF HIGHWAY 281.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ041-048-049-063-064-076-077-086-087-051200-
NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND EAST OF HIGHWAY 14.

.DAY ONE...TONIGHT.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO
OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP
OVER NORTHERN KANSAS THIS EVENING BUT ARE THEN EXPECTED TO EXPAND
NORTH INTO SOUTH CENTRAL NEBRASKA. THESE STORMS ARE EXPECTED TO
QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF
GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. HEAVY
RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO THE OVERNIGHT
HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 4, 10:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             6 N BLOOMINGTON         40.18N 99.04W
05/04/2007  E1.00 INCH       FRANKLIN           NE   STORM CHASER

&&

MORITZ
Local storm report, May 4, 10:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             AGRA                    39.76N 99.12W
05/04/2007  E1.25 INCH       PHILLIPS           KS   CO-OP OBSERVER

&&

MORITZ
Local storm report, May 4, 10:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1022 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     HAIL             FRANKLIN                40.10N 98.95W
05/04/2007  E0.88 INCH       FRANKLIN           NE   STORM CHASER

            STREET FLOODING IN FRANKLIN

&&

MORITZ
Local storm report, May 4, 10:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             7 N FRANKLIN            40.20N 98.95W
05/04/2007  E0.75 INCH       FRANKLIN           NE   AIRPLANE PILOT

            DIMES AND PENNY SIZED HAIL

&&

MORITZ
Local storm report, May 4, 10:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1047 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     FLOOD            FRANKLIN                40.10N 98.95W
05/04/2007                   FRANKLIN           NE   CO-OP OBSERVER

            MINOR FLOODING AROUND FRANKLIN. MEASURED 1.85 INCHES OF
            RAIN BY COOP OBSERVER.

&&

MORITZ
Local storm report, May 4, 10:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1048 PM CDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     FLOOD            FRANKLIN                40.10N 98.95W
05/04/2007                   FRANKLIN           NE   TRAINED SPOTTER

            MINOR FLOODING AROUND FRANKLIN. MEASURED 1.85 INCHES OF
            RAIN.

&&

MORITZ

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:51 PM CDTSevere Thunderstorm WarningGIDHarlan39 min
May 4, 9:15 PM CDTSevere Thunderstorm WarningGIDFranklin60 min
May 4, 9:58 PM CDTSevere Thunderstorm WarningGIDWebster47 min
May 4, 10:16 PM CDTTornado WarningGIDFranklin59 min
May 4, 10:50 PM CDTSevere Thunderstorm WarningGIDWebster55 min
May 4, 10:59 PM CDTTornado WarningGIDFranklin34 min
May 4, 11:43 PM CDTSevere Thunderstorm WarningGIDWebster62 min
May 4, 11:45 PM CDTSevere Thunderstorm WarningGIDBuffalo7 min
May 4, 11:48 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Phelps57 min
May 5, 12:20 AM CDTSevere Thunderstorm WarningGIDHarlan28 min
May 5, 12:36 AM CDTFlash Flood WarningGIDWebster6 hr
May 5, 12:36 AM CDTSevere Thunderstorm WarningGIDPhelps54 min
May 5, 12:51 AM CDTSevere Thunderstorm WarningGIDGosper, Phelps54 min
May 5, 12:54 AM CDTSevere Thunderstorm WarningGIDAdams, Clay66 min
May 5, 1:13 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney23 min
May 5, 1:20 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson40 min
May 5, 1:32 AM CDTSevere Thunderstorm WarningGIDHarlan36 min
May 5, 1:36 AM CDTSevere Thunderstorm WarningGIDClay, Hamilton, York54 min
May 5, 1:46 AM CDTSevere Thunderstorm WarningGIDHarlan59 min
May 5, 1:49 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 11 more17 hr
May 5, 2:22 AM CDTSevere Thunderstorm WarningGIDFranklin, Kearney30 min
May 5, 4:33 AM CDTFlash Flood WarningGIDFranklin6 hr
May 5, 7:30 AM CDTSevere Thunderstorm WarningGIDBuffalo30 min
May 5, 11:26 AM CDTSevere Thunderstorm WarningGIDNance23 min
May 5, 11:42 AM CDTSevere Thunderstorm WarningGIDGreeley33 min
May 5, 12:10 PM CDTSevere Thunderstorm WarningGIDDawson16 min
May 5, 2:22 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton38 min
May 5, 2:27 PM CDTSevere Thunderstorm WarningGIDDawson14 min
May 5, 3:20 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls40 min
May 5, 3:58 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer47 min
May 5, 4:09 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster29 min
May 5, 4:15 PM CDTTornado WarningGIDThayer31 min
May 5, 4:37 PM CDTSevere Thunderstorm WarningGIDPolk, York53 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.